MAUDE Adverse Event Report: LIMACORPORATE S.P.A. TEMA ELBOW; ULNAR BODY LARGE LEFT

LIMACORPORATE S.P.A. TEMA ELBOW; ULNAR BODY LARGE LEFT
Model Number 1552.14.020
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation.Checking the manufacturing and sterilization charts of the lot numbers involved in the complaint, no pre-existing anomaly has been found out that could have contributed to the event.A final mdr will be submitted as soon as the investigation is completed.
 
Event or Problem Description
After an irrigation and debridement procedure performed on (b)(6) 2024, the follow-up visit on (b)(6), 2024 highlighted persistent lucency about the proximal prosthesis, possible symptom of loosening (infection not excluded).The next surgery was performed on (b)(6) 2024, due to infection.The following components were removed and replaced with third-party components and an antibiotic spacer: - smr modular augment h.20 mm (part code 1314.15.020, lot number 2101626, sterilization number 2200113); - ulnar body large left + screw (part code 1552.14.020, lot number 2310984, sterilization number 2300136); - ulnar liner - large left tema (part code 1560.50.020, lot number 18at1q3, sterilization number 1900225); - axle #large (part code 1590.15.020, lot number 2227696, sterilization number 2300054) - cmd 22-1325 ulnar augment (part code 9618.14.0q3, lot number 2313059, sterilization number 2300129); - cmd 22-1325 ulnar flange (part code 9618.14.0q4, lot number 2313041, sterilization number 2300129); - cmd 22-1325 humeral stem (part code 9618.15.07u, lot number 2313187, sterilization number 2300125); - cmd 22-1325 humeral implant (part code 9618.15.07v, lot number 2313191, sterilization number 2300136); - cmd 22-1325 ulnar stem (part code 9618.15.07w, lot number 2313190, sterilization number 2300118).The patient is a female, date of birth (b)(6)1948, with a history of multiple operations for infected left total elbow arthroplasty.- she underwent the first limacorporate implants surgery on (b)(6) 2023, with a custom made device.During this surgery, the implant fell, and the trial was finally implanted.This event was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2023-00115.- the follow-up visits in (b)(6) and (b)(6) 2023 did highlight no sign of complications.- during the follow-up visit on (b)(6), 2023, the patient complained ulnar nerve distribution pain and radial nerve distribution decree sensation and weakness.The surgeon suggested radial nerve repair and recommended augmentation of the humeral fixation of the proximal fixation construct including cables and plate (third-party plating hardware).The upcoming revision was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2023-00137.- the revision surgery was finally planned on (b)(6), 2023, for radial nerve repair and medial nerve decompression.After this surgery, she felt improvement in her pain and the shoulder more stable.- during the follow-up visit on (b)(6), 2024, the patient reported increasing pain and fluid collection was noticed.The surgeon recommended an irrigation and debridement procedure and cultures.- the next revision surgery was performed on (b)(6), 2024, due to suspected infection.A cement plate made with antimicrobial cement was implanted.This event was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2024-00063.- the follow-up visit on (b)(6) 2024, highlighted persistent lucency about the proximal prosthesis, possible symptom of loosening (infection not excluded).- the next surgery was performed on (b)(6), 2024, due to infection (hereby reported).The event happened in the united states.
 
Additional Manufacturer Narrative
Investigation checking the manufacturing and sterilization charts of the lot numbers involved in the complaint, no pre-existing anomaly has been found out that could have contributed to the event.The manufacturer did not receive any removed components to perform further investigation.However, the manufacturer received the radiographies, taken post the november 21st, 2023, revision.The x-rays were sent to the medical expert, who commented as follows: "we have complex case here with a big bone deficit and history of infection.The reason for the multiple revisions lies in the history of the case, infection risk is high anyway, with bone defects and this story this is all an unfavorable but fateful course of events.No sign for implant-related failure here." hence, considering that: no pre-existing anomaly has been discovered by checking the manufacturing charts of the components involved in the event the radiographies received have been shared with the medical expert, who stated that there is no sign of implant-related failure.We can conclude that the event is not product related.Pms data according to our records, we have registered 4 complaints for loosening which have involved an ulnar body tema elbow belonging to the family product code 1552.14.Xxx and three of them are related to septic loosening.Among these three cases, the last two cases registered about septic loosening involved the same patient (event hereby reported and the previous one (b)(4)).Based on the root cause analysis performed and according to the relevant pms data, no corrective action is required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
After an irrigation and debridement procedure performed on (b)(6) 2024, the follow-up visit on (b)(6) 2024 highlighted persistent lucency about the proximal prosthesis, possible symptom of loosening (infection not excluded).The next surgery was performed on (b)(6) 2024, due to infection.The following components were removed and replaced with third-party components and an antibiotic spacer: smr modular augment h.20 mm (part code 1314.15.020, lot number 2101626, sterilization number (b)(4).Ulnar body large left + screw (part code 1552.14.020, lot number 2310984, sterilization number (b)(4).Ulnar liner - large left tema (part code 1560.50.020, lot number 18at1q3, sterilization number (b)(4).Axle #large (part code 1590.15.020, lot number 2227696, sterilization number (b)(4).Cmd 22-1325 ulnar augment (part code 9618.14.0q3, lot number 2313059, sterilization number (b)(4).Cmd 22-1325 ulnar flange (part code 9618.14.0q4, lot number 2313041, sterilization number (b)(4).Cmd 22-1325 humeral stem (part code 9618.15.07u, lot number 2313187, sterilization number (b)(4).Cmd 22-1325 humeral implant (part code 9618.15.07v, lot number 2313191, sterilization number (b)(4).Cmd 22-1325 ulnar stem (part code 9618.15.07w, lot number 2313190, sterilization number (b)(4).The patient is a female, date of birth (b)(6) 1948, with a history of multiple operations for infected left total elbow arthroplasty.She underwent the first limacorporate implants surgery on (b)(6) 2023, with a custom-made device.During this surgery, the implant fell, and the trial was finally implanted.This event was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2023-00115.The follow-up visits in (b)(6) 2023 did highlight no sign of complications.During the follow-up visit on (b)(6) 2023, the patient complained ulnar nerve distribution pain and radial nerve distribution decree sensation and weakness.The surgeon suggested radial nerve repair and recommended augmentation of the humeral fixation of the proximal fixation construct including cables and plate (third-party plating hardware).The upcoming revision was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2023-00137.The revision surgery was finally planned on (b)(6) 2023, for radial nerve repair and medial nerve decompression.After this surgery, she felt improvement in her pain and the shoulder more stable.During the follow-up visit on (b)(6) 2024, the patient reported increasing pain and fluid collection was noticed.The surgeon recommended an irrigation and debridement procedure and cultures.The next revision surgery was performed on (b)(6) 2024, due to suspected infection.A cement plate made with antimicrobial cement was implanted.This event was registered as internal complaint (b)(4) and reported to the fda with mfr 3008021110-2024-00063.The follow-up visit on (b)(6) 2024, highlighted persistent lucency about the proximal prosthesis, possible symptom of loosening (infection not excluded).The next surgery was performed on (b)(6) 2024, due to infection (hereby reported).The event happened in the united states.

Brand Name
TEMA ELBOW
Common Device Name
ULNAR BODY LARGE LEFT
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key19838074
Report Number3008021110-2024-00064
Device Sequence Number18061296
Product Code JDC
UDI-Device Identifier08033390126441
UDI-Public08033390126441
Combination Product (Y/N)N
PMA/510(K) Number
K222807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1552.14.020
Device Lot Number2310984
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown